Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Pain, redness in punctured vein. Vein got punctured while taking meth. Any suggestion?

Dec 2014
User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 4152 Questions
A friend that is an iv meth user missed a vien 2 days ago he is experiancing severe pain redness warm to touch he wont go to the doc any suggestions
Posted Wed, 24 Apr 2013 in Drug Abuse
Answered by Dr. Seikhoo Bishnoi 34 minutes later
Welcome to Health Care Magic

Due to accidental puncture of vein the redness and pain is occurring in arm. Because of inflammation of vein thrombophlebitis occurred. Thrombophlebitis causes pain, redness in affected area.
- first of all to relieve pain I would advise him to give him any good anti inflammatory drug like NSAIDs like ibuprofen. This will relieve pain as well as redness.
- For edema, redness apply ice over affected area.
- Thrombophobe cream applications will help in fast recovery.
- Heparin containing creams can be used if no relief occur and severity of pain increases.
- advise him to not to inject meth again in injured site because repeated trauma may lead to fibrosis in vein.

Hope I cleared your doubt, if you have more questions you can ask again in follow up.

Dr. Sheikhoo Bishnoi, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor